Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Does Gabapentin intake cause lethargy,fatigue and excessive sleep?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Father-in-law is taking 2 100mg of gabapentin at night (since December). Past couple of days he has become a little lethargic, fatigued and is sleeping quite a bit. Could gabapentin be causing this? Would these symptoms suddenly occur? He is 90 years old. He's had a couple of passing out episodes as well, but last only a few seconds. Normally, he's up, alert, moving around, talking...being normal for a 90 year old! Should we be concerned?
Posted Thu, 27 Mar 2014 in Brain and Spine
Answered by Dr. Shruti Rijhwani 46 minutes later
Brief Answer: this can be caused by gabapentin Detailed Answer: Dear Sir, Thank you for posting your query on HCM. Well looking into your problem I would like to tell you that this can be caused by gabapentin . Gabapentin's side effects are most common in adult patients specially elderly and include dizziness, fatigue, drowsiness etc . Thats why dose needs to be adjusted accordingly . So, I will advise you to contact your treating physician so that he may consider reducing the dose or switching to some other drug . Take care. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor